MAUDE Adverse Event Report: PZ861-DRW,PREZA 8,GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

PZ861-DRW,PREZA 8,GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number PZ861-DRW
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Fluid Discharge (2686)
Date of Event 07/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Gn hearing a/s has become aware that this mdr report failed submission to fda without our notice.The fda help desk has advised to re-submit the reports.This is a re-submission of existing mdr initial submitted on 19aug2021.Manufacturers ref# (b)(4).Summary of investigation findings: clinical evaluation of the event: patient experienced an infection of the left ear that may or may not have been caused by the material of the mold, or the presence of the mold itself.Drops were prescribed by a medical professional as a type of intervention.The presence of blood may indicate some type of irritation caused by the mold, considering because the hcp commented that the patient deeply inserts the mold.Patient has subsequently cleared by and ent and a different coupling strategy has been incorporated.Clinical conclusion on the case is that the end-user may have had an infection following repeated deep insertions of the dome.An allergy to the dome material cannot be determined - however, the issue did not occur on the opposite ear, so a systemic problem could be ruled out.A new coupling strategy is being used.Allergic reaction is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Still allergic reactions can occur in rare cases.The clinical evaluation does evaluate allergic reactions and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Device manufactured accepted to specifications, all inspections passed and no deviations/changes implemented during the production.This case is considered as a single incident and will be included in regular trending.No actions have been initiated based on this individual event.
 
Event or Problem Description
Description of event according to initial reporter: hcp reported pt previously had an ear infection in the left ear due to dome.Hcp stated she saw pt in (b)(6) 2020 and no issues were noted at that time.On (b)(6) 2020, hcp placed a medical referral due to redness, blood and discharge in left ear.Pt was wearing a small power dome at the time.Hcp said pt was told to take it easy because he puts the dome in far.Pt's son is a doctor and prescribed him ear drops.Hcp said pt was cleared by an ent per store's chart notes on (b)(6) 2020.That was pt's first ear infection.Pt noted some white discharge, but ent reportedly informed him it was wax.Pt now uses a custom earmold.He first tried a silicone mold, but now hcp said pt has an acrylic mold.Additional information: symptoms: redness, pain, infection, ear discharge/fluid.

Brand Name
PZ861-DRW,PREZA 8,GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
MDR Report Key12504580
Report Number3005650109-2021-00009
Device Sequence Number11739476
Product Code OSM
UDI-Device Identifier05708296189953
UDI-Public05708296189953
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPZ861-DRW
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2021
Initial Report FDA Received Date09/21/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;